MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25015UX
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Date of Event 01/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving a onyx frontier coronary drug eluting stent to address an 85% lesion stenosis in a mildly tortuous and calcified lesion in the mid-right coronary artery (rca), stent deformation occurred in vivo during positioning and advancement.An attempt to cross the onyx frontier stent through a non-medtronic stent failed and the stent was removed.Upon inspection the stent had struts that were pulled up and a dissection was observed.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated using a non-medtronic 2.0 x 12mm balloon.The stent did pass through a previously deployed stent and resistance was  encountered when advancing the device.Excessive force was not used.A 6f launcher guide catheter and a non-medtronic guidewire were used when attempting to deliver the 2.5 x15 onyx frontier stent distal to the existing stent and when the stent failed to cross the lesion the existing guide catheter was removed.A new 6f launcher guide catheter was introduced, along with a telescope guide extension catheter.An attempt to pass another 2.0 x 15mm onyx frontier stent was made but was unable to cross the lesion.The decision was made to balloon the area using multiple balloon catheters, including a sprinter 2.0 x 12 otw and euphora balloons (2.0 x 25 and 2.5 x 25) to complete the procedure.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it is believed that the onyx frontier stent must have been roughed up by the existing non-medtronic stent struts sticking out in the vessel.It is not believed that the onyx frontier stent or 6f launcher guide catheter caused or contributed to the dissection.A new 6f launcher guide catheter was introduced, along with a telescope guide extension catheter with no issues noted.The decision was made to balloon the area and treat the dissection using multiple balloon catheters, including a sprinter 2.0 x 12 otw and euphora balloons (2.0 x 25 and 2.5 x 25) to complete the procedure.Both devices were inspected prior to use with no issues noted.Negative prep was not performed on either stent.The lesion was pre-dilated using a non-medtronic 2.0 x 12mm balloon.Both stents did pass through a previously deployed stent and resistance was encountered when advancing the devices.Excessive force was not used.The patient was reported to be alive and doing well with no further injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for evaluation.The stent was positioned on the balloon between the marker bands as per position specification, but due to proximal stent deformation the stent did not meet visual acceptance specification.Deformation was evident to the proximal stent wraps with struts raised.Deformation was evident to the distal tip.The inner lumen patency was verified with a mandrel.Kinks were evident to the hypotube.No other damage evident to the remainder of the device.Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21090084
Report Number9612164-2025-00100
Device Sequence Number13051755
Product Code NIQ
UDI-Device Identifier00763000511296
UDI-Public00763000511296
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25015UX
Device Catalogue NumberONYXNG25015UX
Device Lot Number0012238351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/08/2025
01/22/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/09/2025
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age72 YR
Patient SexMale